MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: as reported: cto of rca.Trapliner used in antegrade 6fr.Guide catheter.High resistance was felt to move the catheter and other microcatheters.Found 2 cycles of wire wrap.Correction of wrap did not resolve the problem with the high resistance.When trapliner was removed, there was separation of the half pipe from the ribbon wire push rod.It is unknown if this was caused by the high tension within the system.Trapliner was never more than 5cm outside of the guide catheter throughout the procedure.
 
Additional Manufacturer Narrative
A returned product evaluation was completed.The pushrod was delaminated/separated from the halfpipe.The lumen of the halfpipe were crimped and damaged.Blood particulates were found on the catheter.Partial delamination of the pushrod from the halfpipe was observed.The halfpipe lumen was crimped.Small parts of pebax were noted on the pushrod.No other damages noted on the rx lumen.Length, collar to tip, o.D, i.D, were measured and within specification.Lot was reviewed.There are no non-conformances related to this lot therefore supporting the device met material, assembly and performance specifications.Damages found on the unit is likely to have occurred during use with other products during procedure.Wire wrap was noted.Vessel was calcified with no tortuosity.Resistance was noted with the catheter.Two coronary cto re-entry systems were used and both experienced resistance issues with the trapliner.The patient condition is fine."this device was sent for testing, which concluded that an abundance of the biological deposits from the surgical use of this device was present" and "scar was issued to supplier to implement update to cleaning process." the investigation concluded that there was no residue linked to the cleaning and passivation process found on this lot, but also states that "any presence of residue could possibly be covered by other solutions residue for the surgical use." per ifu the following warning and precaution are stated: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Apart from procedural and anatomical factors based on the case details, this complaint was associated to a non-conformance for further investigation.There was a case of wire wrap around the trapliner half pipe.This device was sent for testing,which concluded that an abundance of the biological deposits from the surgical use of this device was present.Scar was issued to supplier to implement update to cleaning process.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11638152
Report Number2134812-2021-00026
Device Sequence Number3657503
Product Code DQY
UDI-Device Identifier10841156102128
UDI-Public(01)10841156102128
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model Number5566
Device Catalogue Number5566
Device Lot Number674755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1